Good Morning! I'm still worried about my high liver enzymes, and doing research. It dawned on me, I was on a 10 day dosage of Bactrim back in March. Two days after finishing the Bactrim, is when I went for my 3 month blood test & those results were my first indication of high ALT 59. I then was put on Tetracycline in April, but wasn't able to finish the RX due to side effects. Could these be the possible cause of my high liver Enzymes still in 7/2012?
absolutely--both of these are well known to cause a drug-induced liver injury, especially bactrim. This should be totally reversible with time. infrequently an autoimmune hepatitis can be triggered so the duration of abnormal liver tests could be longer.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.